I have had the paragard copper iud for almost 2 yrs. I been having weird symptoms....swollen belly....a lot of discomfort....pain and spotting after intercourse.I thought I was pregnant also. I have had nothing but problems since it was first inserted!!! I thought I was going to come off the table while he was inserting it!!! I had a mirena iud and it hardly hurt at all when I had it inserted but I chose the paragard because I was nursing. My periods last double the time they use to...my periods use to last about 3 days now they last 7 days!! I have extreme cramping and bleed very excessively. Right after insertion I called and complained that the pain was still intense after a wk so went back in to get looked at and he put me on antibiotics. Things have been livable but are not normal and cycles are still long and painful and excessive!!! I recently thought I was pregnant because I started on the 12th of november and it wasnt normal it didnt last as long and it wasnt excessive then right around thanksgiving I started spotting...and then had pain after intercourse. My stomach has been swollen and the discomfort comes and goes. I have an apt to get checked out on wednesday. I took a pregnacy test this past thurs afternoon but it was negative. I was wondering if anyone else has experienced this??
In almost two years of having the paragard I have always had long heavy periods and the spotting would come right before my cycle or linger after but I never had spotting in the middle and I have never missed a period!! I just went to my OB and their pregnancy test came back negative. But they would not put me on any kind of bc until I came back for an ultrasound???? She took out the IUD today!!! She said your body can reject the iud and you can cramp and have sharp pains. I felt like I was in labor again at times! She said I may also have a bacteria infection of some kind that is adding to the cramping.
I has the IUD for 2 years and instantly after it was inserted I began having severe cramping and like a pulling feeling in my rectum. This pain would come and go in very sharp spurts but left my stomach and bottom sore for the next couple of days. I also got bacteria infections often and excessive amounts of white/yellow discharge similar to that of a std but my cultures are always normal. Sex is generally painful and sometimes feels like he's hitting a tender spot inside of me. After numerous visits to ER, they finally noticed a mass on my right ovary that was possibly caused by the IUD. I was given antibiotics to shrink it but if it doesn't shrink on its own surgery may have to be performed. I wouldn't recommend the IUD to my worst enemy!!
I had the Mirana for 4 years and had to get it removed for the same reasons. I had a normal flow for the first 3 years then all of a sudden my period stopped. I did experience a swollen stomach and sharp pains. And especially the bleeding after sex, which all started after 3 years. I did take a pregnancy test as you did thinking that I could have been. I actually got a positive. I went to the doctor and they did a blood test, that came back negative. But around 3 1/2 years I started putting on excessive weight (3-5 pounds a week). This had the doctors stumped. I didn't want to remove my iud since it seemed to be the only birth control that had worked for me. However around the time that the 4 year mark rolled around I was advised that it needed to come out since I was having major issues and if I didn't remove it then I could cause more damage to my insides. I have had mine out now for a little over a year. I am on a second form of Birth control and I still haven't had a normal period. I believed in them however the effects I am still having I wouldn't recommend it to anyone. If they can find another form of Birth Control that works for them then go with that one. I only went with the Iud since I had tried both the pill and the depo shot and had major bleed though with both of them. I hope you do not have the same issues as I did and that you can have a normal life since it is removed. I wish you well!
I have had my iud for almost 3 years and never had complications until December of 2012. I was having low back pain, bloating, and nausea. I had a 7 cm cyst removed off my right ovary that was full of endometriosis. I again had the same symptoms in march 2013 and had yet another 6 cm cyst on my right ovary. I am on my 3rd shot of lupron to help with the endometriosis. I still have low back pain and bloating and I am adamant that my symptoms ate that of the iud. I have begged my doctor to take the iud out but he always talks me out of it and tells me I can't get pregnant on the lupron shot. I understand that. I spoke with my family doctor today for a second opinion and she said I need to get the iud out because she has seen so many women with this same problem and once they got the iud out they felt better. I don't recommend the iud at all! I feel that I have done more harm than good to my body. I also feel like I could have prevented all of this if I did not have the iud in the first place!